Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fatigue with low testosterone
Jan 8, 2004

I have recently noticed more fatigue, My viral load has been undectectable for 3 years and my CD4 has been dropping slowly(currently 180). I hear some opinions that the health of the immune system is judged more by viral load (lack of it) and another school of thought that indicates cD4 count is a better overall measure.

I have a total testosterone of 161...the normal range on the test indicates 241-827.

Considering my overall fatique should I consider testosterone replacement therapy? Are there significant risks associated with such therapy?

Response from Dr. Henry

Your HIV doc is the best person to try and address what can be done to boost your CD4 count. A below normal testosterone level in an HIV + male with fatigue often warrants a trial of testosterone replacement. It usually takes just 2-3 months to observe whether a benefit is experienced by the patient. I watch for signs of prostate problems, liver problems, and lipid problems--most patients do fine over the first several years. KH



Previous
Is Testosterone Therapy Forever?
Next
Regaining fat in the wrong places

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement